Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 23, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jun 23, 2017, 10:57 AM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It took effect at Jun 23, 2017, 8:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 10:57 AM MDT (16:57 UTC)
- In effect from
- Jun 23, 2017, 8:00 PM MDT
- Expired
- Jun 24, 2017, 6:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4014 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS74 KEPZ 231657 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1057 AM MDT Fri Jun 23 2017 ...WINDY ACROSS PORTIONS OF WEST TEXAS AND SOUTHERN NEW MEXICO TONIGHT AND EARLY SATURDAY MORNING... .A cold front will move east to west across New Mexico and west Texas tonight causing windy conditions across the region. East winds will gust from 40 to 50 mph with highest wind speeds along western facing mountain slopes. Blowing dust may lower the visibility over a few locations. NMZ413-TXZ418-419-240030- /O.NEW.KEPZ.WI.Y.0023.170624T0200Z-170624T1200Z/ /O.CON.KEPZ.HT.Y.0001.000000T0000Z-170624T0000Z/ Southern Tularosa Basin-Western El Paso County- Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 1057 AM MDT Fri Jun 23 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT SATURDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 8 PM this evening to 6 AM MDT Saturday. * WINDS...Winds will increase after 6 PM with east winds gusting around 40 to 50 mph across the region. Strongest winds will be along western facing mountain slopes. * Temperature...Desert and lowland elevations will see afternoon highs between 105 to 110 degrees. Area mountains will see highs mainly in the 90s. * IMPACTS...Very hot temperatures with low relative humidity will increase the risk for dehydration and heat related illnesses. Pets and livestock will also be impacted by these very hot temperatures. Death will come quick to any person, or pets left in a car. Heat exhaustion and heat stroke can lead to death. The strong winds tonight will create hazardous driving conditions especially for high profile vehicles. Blowing dust may occur over a few areas lowering the visibility to under 2 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Schedule frequent rest breaks in shaded or air conditioned environments. Wear light weight and loose fitting clothing when possible and drink plenty of water. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ404>407-409>412-417-TXZ420>424-240000- /O.CON.KEPZ.HT.Y.0001.000000T0000Z-170624T0000Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1057 AM MDT Fri Jun 23 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATION...All of the lowlands of Far West Texas and Southern New Mexico within the counties of El Paso, Hudspeth, Otero, Dona Ana, Sierra, Luna, Grant, and Hidalgo. * TEMPERATURE...Desert and lowland elevations will see afternoon highs between 105 to 110 degrees. Area mountains will see highs mainly in the 90s. * IMPACTS...Very hot temperatures with low relative humidity will increase the risk for dehydration and heat related illnesses. Pets and livestock will also be impacted by these very hot temperatures. Death will come quick to any person, or pets left in a car. Heat exhaustion and heat stroke can lead to death. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Schedule frequent rest breaks in shaded or air conditioned environments. Wear light weight and loose fitting clothing when possible and drink plenty of water. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ Rogash
1 follow-up statement
900 WWUS74 KEPZ 240042 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 642 PM MDT Fri Jun 23 2017 ...WINDY ACROSS PORTIONS OF WEST TEXAS AND SOUTHERN NEW MEXICO TONIGHT AND EARLY SATURDAY MORNING... .A cold front will move east to west across New Mexico and west Texas tonight causing windy conditions across the region. East winds will gust from 40 to 50 mph with highest wind speeds along western facing mountain slopes. Blowing dust may lower the visibility over a few locations. NMZ413-240145- /O.CAN.KEPZ.WI.Y.0023.170624T0200Z-170624T1200Z/ Southern Tularosa Basin- Including the cities of Chaparral, Orogrande, and White Sands Range Headquarters 642 PM MDT Fri Jun 23 2017 ...WIND ADVISORY IS CANCELLED... ...HEAT ADVISORY HAS EXPIRED... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. Gusty winds will develop tonight, but the strongest winds will be along the west slopes of the Organ Mountains. $$ NMZ411-241200- /O.EXA.KEPZ.WI.Y.0023.170624T0200Z-170624T1200Z/ Southern Dona Ana County/Mesilla Valley- Including the cities of Las Cruces, Vado, and Sunland Park 642 PM MDT Fri Jun 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY... ...HEAT ADVISORY HAS EXPIRED... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect until 6 AM MDT Saturday. * WINDS...Winds will increase after 8 PM with east winds gusting around 40 to 50 mph along western facing mountain slopes. * IMPACTS...Winds may blow loose objects around. Roof damage to small structures may also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418-419-241200- /O.CON.KEPZ.WI.Y.0023.170624T0200Z-170624T1200Z/ Western El Paso County-Eastern/Central El Paso County- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 642 PM MDT Fri Jun 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... ...HEAT ADVISORY HAS EXPIRED... * WINDS...Winds will increase after 8 PM with east winds gusting around 40 to 50 mph across the region. Strongest winds will be along western facing mountain slopes. * IMPACTS...Winds may blow loose objects around. Roof damage to small structures may also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jun 23, 3:02 AM MDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jun 23, 3:02 AM MDT, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
302 AM MDT Fri Jun 23 2017
.SYNOPSIS...
One last day of excessive heat across the Borderland with this
current heat wave. High pressure will keep temperatures well above
normal with lowland temperatures in the 105 to 110 range. The area
will be drier today, so most locations will not see any rain or
storms. Tonight brings very different weather for the weekend and
next week as a push from the east brings both cooler and wetter
air back into the area. Temperatures for the weekend will drop
back to seasonal normals as chances for showers and thunderstorms
increase. Scattered to numerous rain showers and thunderstorms
expected this weekend and early next week. Some of these storm
could bring damaging hail, gusty winds, and flooding rains.
&&
.DISCUSSION...
Our current heat wave is on it's last gasp as today will mark the
last day of triple-digit heat for at least the next 5-6 days. The
upper ridge remains over the region as surface trophing remains
to the east. This means more warmth and more drying today.
Yesterday showed a marked decrease in pcpn/storms and today will
continue the downward trend with most locations becoming too dry
to be unstable enough to initiate any pcpn. Heat advisory remains
in effect through today, and has been truncated to eliminate SAT.
Big changes arrive this evening and overnight as a strong backdoor
front pushes in from the plains to our east. This push should
bring some breezy/gusty/windy west slope/gap winds to the region
overnight tonight and Saturday. High pressure aloft remains over
the SW U.S. but at low levels a healthy dose of cooler and more
moist air invades from the east and lingers a while over the
forecast area. Today's moisture should drop with PWs down near
1/2" and dewpoints in the 20s-30s. Those numbers will spike
sharply to over 1" and 50s-60s respectively. Models have no
problem adding big POPs back in the forecast...especially for
Saturday night through Sunday when the moisture is forecast at
it's peak for this event.
With abundant moisture in the airmass, instability will also
spike for SAT and SUN. CAPES in the 1500-2000 J/kg range and LIs
in the -3 to -5 range. PWs will be near 1.25" and surface
dewpoints proged around 60. Deep convection will introduce
potential for severe weather threats. Moderate to large hail is
possible. DCAPEs are down, but still large (~1000J/kg) so some
storms may produce strong outflow winds. Also storm motions are
not impressive so heavy rain and flash flooding is a real
likelihood.
Thermal troughing at the surface to our west will keep the SE
ingest of gulf moisture into the region through at least Wednesday
of next week. High pressure aloft will keep winds generally light,
so despite some deeper westerly flow around mid-week, moisture
will be slow to diminish with no good flushing mechanism. Thus
shower/storm chance continue trough mid week.
By Thur/Fri, after a few days of eroding moisture, the region
should begin to see diminishing storm coverage and warming
temperatures with potential to see triple-digit heat again.
&&
.AVIATION...Valid 23/12Z-24/12Z...
VFR conditions with SKC to FEW-SCT 100-140 200-250. ISOLD CB/TSTM
PSBL OVR SACS aft 19Z. Winds turning from NW to N and even NE
through the PD. Speeds 5G15kts through 01Z. AFT 06Z BCMG E-SE E
of Rio Grande and increasing to 15-25kts with FROPA.
&&
.FIRE WEATHER...
High pressure aloft will remain over Arizona and New Mexico through
the remainder of the week. Daytime max temperatures will be near
record levels today with a short-lived drying trend which will
significantly reduce storms today...and likely limit them to the
Sacramento mountains. Big changes begin this evening as a
east push brings cooler air and a moisture increase to the region
tonight and Saturday. Temperatures will drop pack to normal for
the weekend and most of next week as east winds and increasing
moisture bring substantial storm chances to the region for the
weekend which will continue through Wednesday of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 108 76 93 74 / 0 0 20 40
Sierra Blanca 106 72 89 69 / 10 0 20 30
Las Cruces 106 74 93 70 / 0 0 30 40
Alamogordo 106 70 89 68 / 0 0 30 40
Cloudcroft 82 54 67 52 / 20 20 50 60
Truth or Consequences 105 73 93 70 / 0 0 40 40
Silver City 100 69 92 66 / 0 10 50 40
Deming 107 72 95 70 / 0 0 20 30
Lordsburg 107 73 100 72 / 0 0 20 30
West El Paso Metro 107 76 93 74 / 0 0 20 40
Dell City 108 69 90 67 / 10 10 20 30
Fort Hancock 109 74 93 72 / 0 0 20 40
Loma Linda 103 72 87 68 / 0 10 30 50
Fabens 109 75 93 73 / 0 0 20 40
Santa Teresa 107 76 93 71 / 0 0 20 40
White Sands HQ 106 75 91 73 / 0 0 30 40
Jornada Range 106 70 91 67 / 0 0 30 40
Hatch 107 72 94 69 / 0 0 30 40
Columbus 108 75 97 73 / 0 0 20 30
Orogrande 107 74 91 71 / 0 0 30 40
Mayhill 91 57 74 56 / 20 20 50 50
Mescalero 93 57 76 56 / 20 20 50 50
Timberon 91 58 75 55 / 20 20 50 50
Winston 96 60 87 60 / 0 20 60 50
Hillsboro 101 68 90 64 / 0 20 60 50
Spaceport 106 70 92 65 / 0 0 30 40
Lake Roberts 98 58 90 58 / 0 20 60 50
Hurley 103 68 93 66 / 0 0 40 40
Cliff 107 68 99 65 / 0 0 40 30
Mule Creek 105 71 97 68 / 0 0 20 30
Faywood 103 68 90 65 / 0 10 40 50
Animas 109 74 101 72 / 0 0 20 30
Hachita 107 72 99 71 / 0 0 20 30
Antelope Wells 107 73 99 72 / 0 0 20 30
Cloverdale 105 72 97 71 / 0 0 30 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 6 PM MDT this evening for NMZ404>407-409>413-
417.
TX...Heat Advisory until 6 PM MDT this evening for TXZ418>424.
&&
14-BirdHazardous weather outlook, Jun 23, 9:40 AM MDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 940 AM MDT Fri Jun 23 2017 NMZ401>417-TXZ418>424-241730- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 940 AM MDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Hot temperatures continue with lowland readings around 105 to 110 degrees this afternoon. Thus there will be health concerns due to heat. Only a slight chance for thunderstorms mainly around mountain areas with several storms producing wind gusts to 60 mph. A cold front will be moving through the region tonight resulting in areas of wind gusts around 40 to 50 mph...especially along western facing slopes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Moist unstable air will flow into the region Saturday through Tuesday. As a result thunderstorm activity will become more widespread across southern New Mexico and west Texas during this time. Locally heavy rains expected with a few areas receiving over 2 inches of rainfall. Thus flash flooding may occur especially around low water crossings, poor drainage areas and along arroyos and small streams. In addition several storms may produce large hail and damaging winds gusts to 60 mph. Thunderstorms will diminish Wednesday and Thursday as drier air flows back into the region. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in reports of significant weather, and weather effects, in real time to help the NWS facilitate notification of the public to ongoing weather dangers. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:51 PM MDT | Special Weather Statement | EPZ | Otero | 24 min |
| Jun 23, 5:00 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 30 min |
| Jun 23, 5:09 PM MDT | Special Weather Statement | EPZ | 51 min | |
| Jun 23, 5:30 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 30 min |
| Jun 23, 5:43 PM MDT | Areal Flood Advisory | EPZ | Otero | 62 min |
Nearby
Wind Advisories in New Mexico, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.